Oklahoma, 2024Tornadoes and Damaging Winds in Oklahoma, November 4, 2024
November 4, 2024 · NWS TSA · 12 events in 9 counties and zones
Strong to severe thunderstorms developed into and across eastern Oklahoma during the late morning through afternoon of the 4th, in an unseasonably moist and unstable air mass ahead of an approaching cold front. The atmosphere became very unstable ahead of the thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $302,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed into and across eastern Oklahoma during the late morning through afternoon of the 4th, in an unseasonably moist and unstable air mass ahead of an approaching cold front. The atmosphere became very unstable ahead of the thunderstorms. The deep-layer and low-level wind shear strengthened during the afternoon, in response to a strong storm system translating into the Southern Plains from the Southern Rockies. The combination of very unstable air and very strong wind shear resulted in the development of some supercell thunderstorms, which produced multiple tornadoes across northeast and east central Oklahoma, including a long-track significant tornado that affected Cherokee and Adair Counties before moving into Arkansas. Damaging wind gusts also occurred. Locally heavy rainfall resulted in flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 4, 11:28 AM CST, 52 minutes earlier.
Area forecast discussion, Nov 4, 11:28 AM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1128 AM CST Mon Nov 4 2024
...New AVIATION...
.SHORT TERM...
(The rest of today )
Issued at 1031 AM CST Mon Nov 4 2024
Warm front currently situated along/just north of the I-40 corridor
and was slowly lifting north as of mid morning. Scattered showers/storms
continue mainly north of the warm front this morning. Additional
storms to the west are expected to form into a squall line
along/ahead of a cold front as it moves into E OK this afternoon.
Support will be aided by an upper trough lifting into the plains
this afternoon. All modes of severe will be in play, along with a
continued flood threat across the entire area. Made some minor
adjustments to PoPs through 00z based on latest model guidance and
trends. Also raised temperatures this afternoon across some
locations that are already in the warm sector. Otherwise,
remaining 1st period elements will be left as they are. Current
FFA in effect until 00z and will be left as is.
Updated ZFP/PFM/AFM out shortly.
&&
.LONG TERM...
(Tonight through Sunday)
Issued at 345 AM CST Mon Nov 4 2024
Once the squall line exits the area this evening, the severe
weather and flash flood threat will end. We will begin to dry out
Tuesday and Wednesday with temperatures near the seasonal
averages.
Another strong upper level storm system will move out of the
southwest U.S. late this week and move across the plains by
Saturday. Shower and thunderstorm chances will increase as this
system approaches, with Friday into early Saturday seeing the
highest rain chances. Rainfall amounts will be much less with this
system, with most places seeing under an inch. At least a limited
severe weather threat may develop Friday into early Saturday, but
marginal instability may limit the severe threat to some degree.
Temperatures will continue to run near or slightly above the
seasonal averages late this week into next weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 1128 AM CST Mon Nov 4 2024
RA/TSRA to impact all sites for the first 6-9 hours
of the valid period with IFR/MVFR vsbys and MVFR cigs
in thunder. Main convective line to clear the OK sites
between 23z-02z, and the AR sites between 03z-06z. VFR vsbys
expected to prevail for the remainder of the period once
the line of storms clears, along with the periodic MVFR cigs.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 52 62 44 69 / 60 10 0 0
FSM 61 69 48 71 / 100 40 0 0
MLC 54 66 44 71 / 90 20 0 0
BVO 48 61 37 68 / 60 0 0 0
FYV 55 67 39 70 / 100 30 0 0
BYV 58 66 44 68 / 100 40 0 0
MKO 54 63 44 69 / 90 20 0 0
MIO 53 62 41 67 / 90 20 0 0
F10 51 62 43 69 / 60 10 0 0
HHW 58 66 46 71 / 90 30 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through late tonight for OKZ069-072-075-076.
Flood Watch until 6 PM CST this evening for OKZ049-053>068-070-
071-073-074.
AR...Flood Watch through late tonight for ARZ001-002-010-011-019-020-
029.
&&
SHORT TERM...23
LONG TERM....05
AVIATION...23Hazardous weather outlook, Nov 4, 5:33 AM CST, 6 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
533 AM CST Mon Nov 4 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
533 AM CST Mon Nov 4 2024
...SEVERE THUNDERSTORMS EXPECTED TODAY...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas
ONSET...Mid to Late Morning.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Significant.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Early this morning, a warm front was located across far southeast
Oklahoma from just north of McAlester to south of Wister. This
boundary will lift north as a warm front this morning, with all
or nearly all of eastern Oklahoma and northwest Arkansas in the
warm sector by midday.
The brunt of the shower and thunderstorm activity this morning
will remain north of the retreating frontal boundary. While an
isolated strong or severe storm will be possible this morning, the
greater threat will be locally heavy rainfall potentially leading
to some flooding issues due to saturated grounds from two days of
heavy rainfall.
A surface low will move northeast into central Oklahoma by midday
today, and will then deepen slightly as it lifts northeast into
eastern Kansas this evening. A moist and unstable airmass will be
in place across our forecast area this afternoon, and any discrete
storms that develop in the warm sector will have a high severe
weather potential, including the threat of tornadoes...possibly
strong. A line of storms is expected to form south of the surface
low along a dryline later this morning and this line will enter
the western part of our forecast area by early to mid afternoon.
The line will then sweep rapidly east across the area through
early evening. Damaging winds will be the main severe weather
threat with the squall line, with isolated QLCS type tornadoes
also quite possible. The severe weather threat will end later this
evening once the squall line clears the area.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY and WEDNESDAY...No Hazards.
THURSDAY and FRIDAY...Thunderstorm Potential.
SATURDAY and SUNDAY...No Hazards.
EXTENDED DISCUSSION...
Another storm system will affect the area during the latter part
of the week, bringing additional chances for thunderstorms. These
storms may pose a limited threat for severe weather, although
some uncertainties persist in how large that threat will be.
weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Nov 4, 7:06 AM CST, 5 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
706 AM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain 2 NE Strickler 35.85N 94.29W
11/04/2024 M4.51 Inch Washington AR Public
24 Hour Report Ending at 7 AM CST.
&&Special weather statement, Nov 4, 7:31 AM CST, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
731 AM CST Mon Nov 4 2024
OKZ054-059-041415-
Osage OK-Pawnee OK-
731 AM CST Mon Nov 4 2024
...STRONG THUNDERSTORMS WILL IMPACT WESTERN OSAGE AND PAWNEE COUNTIES
THROUGH 815 AM CST...
At 731 AM CST, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northeast of Marland to 3 miles north of
Stillwater. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Pawnee... Fairfax...
Shidler... Jennings...
Ralston... Burbank...
Hallett... Blackburn...
Maramec... Skedee...
Foraker... Sooner Lake...
Southern Kaw Lake... Webb City...
Apperson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3669 9700 3669 9693 3675 9689 3674 9683
3677 9682 3678 9675 3684 9675 3696 9655
3617 9653 3616 9682 3624 9682 3625 9692
3633 9693 3634 9703 3651 9703 3655 9690
3658 9689 3660 9692 3659 9705 3666 9706
TIME...MOT...LOC 1331Z 229DEG 40KT 3659 9708 3618 9707
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHLocal storm report, Nov 4, 7:32 AM CST, 4 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
732 AM CST Mon Nov 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain Porter 35.87N 95.52W
11/04/2024 M2.91 Inch Wagoner OK Public
24 Hour Report Ending at 7 AM CST.
&&Special weather statement, Nov 4, 8:21 AM CST, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
821 AM CST Mon Nov 4 2024
OKZ054-059-064-041500-
Osage OK-Pawnee OK-Creek OK-
821 AM CST Mon Nov 4 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL OSAGE...
NORTHWESTERN CREEK AND SOUTHWESTERN PAWNEE COUNTIES THROUGH 900 AM
CST...
At 821 AM CST, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles east of Glencoe to near Yale to 3 miles
southwest of Cushing. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Cleveland... Drumright...
Oilton... Jennings...
Hallett... Blackburn...
Terlton... Maramec...
Silver City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9651 3607 9639 3595 9662 3616 9662
3616 9682 3624 9682 3625 9688
TIME...MOT...LOC 1421Z 232DEG 32KT 3622 9681 3612 9673 3593 9680
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Nov 4, 11:25 AM CST, 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1125 AM CST Mon Nov 4 2024
OKZ064-041800-
Creek OK-
1125 AM CST Mon Nov 4 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CREEK COUNTY
THROUGH NOON CST...
At 1124 AM CST, Doppler radar indicated a strong thunderstorm 3 miles
northeast of Kendrick, moving northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Drumright... Oilton...
Shamrock...
This includes Interstate 44 between mile markers 178 and 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tulsa.
A Tornado Watch remains in effect until 600 PM CST for northeastern
Oklahoma.
&&
LAT...LON 3613 9662 3616 9659 3616 9658 3594 9634
3575 9662
TIME...MOT...LOC 1724Z 222DEG 37KT 3581 9673
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHTornado, Osage
- When
- November 4, 12:20 PM CST to 12:26 PM CST
- Where
- Osage County, 6.81 mi SSW of Skiatook Arpt to 4.9 mi SSW of Skiatook Arpt
- Rating
- EF1
- Path length
- 2.2 mi
- Path width
- 100 yd
- Property damage
- $40,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.266, -96.084
This tornado developed south of Rock School Road, west of Kennedy Lane, and moved northeast before dissipating, after it crossed W 88th Street N. The tornado snapped several tree trunks, snapped numerous large tree limbs, and removed a large portion of the roof from a metal building. Another outbuilding was partially blown down. Based on this damage, maximum estimated wind in the tornado was 85 to 90 mph.
Tornado, Washington
- When
- November 4, 12:47 PM CST to 12:48 PM CST
- Where
- Washington County, 3.77 mi NE of Vera to 4.36 mi NE of Vera
- Rating
- EF1
- Path length
- 0.6 mi
- Path width
- 150 yd
- Property damage
- $20,000
- Reported by
- Amateur Radio
- Coordinates
- 36.494, -95.840
This tornado uprooted trees, and blew the roof from an outbuilding. Based on this damage, maximum estimated wind in the tornado was 85 to 95 mph.
Tornado, Rogers
- When
- November 4, 12:49 PM CST to 1:01 PM CST
- Where
- Rogers County, 7.4 mi WNW of Oologah to 5.15 mi NNW of Talala
- Rating
- EF1
- Path length
- 8.2 mi
- Path width
- 400 yd
- Continued into
- Nowata, Ok (TSA)
- Reported by
- NWS Storm Survey
- Coordinates
- 36.508, -95.812
This is the first segment of a two-segment tornado. The tornado developed just east of the Washington/Rogers County line, near the E 350 Road, where a couple trees were blown down. It moved northeast over open country before impacting the Talala Oklahoma Mesonet station, which is located just west of the S 4080 Road and south of the E 300 Road. The mesonet instruments measured 94 mph wind gusts. The tornado crossed the S 4080 Road, uprooting trees, and then crossed into Nowata County west of the S 4100 Road. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 100 mph.
Tornado, Nowata
- When
- November 4, 1:01 PM CST to 1:04 PM CST
- Where
- Nowata County, 4.07 mi WSW of Watova to 2.71 mi W of Watova
- Rating
- EF1
- Path length
- 1.4 mi
- Path width
- 350 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 36.598, -95.718
This is the second segment of a two-segment tornado. The tornado moved into Nowata County west of the N 4100 Road. It moved northeast and dissipated east of the N 4100 Road, and north of the E 280 Road. Trees were uprooted in its path. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 100 mph.
Tornado, Muskogee
- When
- November 4, 2:34 PM CST
- Where
- Muskogee County, 4.51 mi W of Haskell
- Rating
- EFU
- Path length
- 0.2 mi
- Path width
- 75 yd
- Reported by
- Broadcast Media
- Coordinates
- 35.818, -95.751
This brief tornado was recorded by the public, and forwarded to KOTV. It remained over open country that was inaccessible by road, and no known damage occurred.
Tornado, Muskogee
- When
- November 4, 2:42 PM CST
- Where
- Muskogee County, 2.68 mi SW of Webbers Falls Sheffi
- Rating
- EFU
- Path length
- 0.1 mi
- Path width
- 75 yd
- Reported by
- Storm Chaser
- Coordinates
- 35.476, -95.158
This brief tornado was recorded by a storm chaser. It remained over open country that was inaccessible by road, and no known damage occurred.
Thunderstorm Wind, Wagoner
- When
- November 4, 2:55 PM CST
- Where
- Wagoner County, 1.53 mi S of La Barge
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Social Media
- Coordinates
- 35.958, -95.384
Strong thunderstorm wind snapped power poles.
Tornado, Sequoyah
- When
- November 4, 2:57 PM CST
- Where
- Sequoyah County, 4.38 mi WSW of Blackgum
- Rating
- EFU
- Path length
- 0.2 mi
- Path width
- 100 yd
- Reported by
- Storm Chaser
- Coordinates
- 35.593, -95.070
This brief tornado was recorded by storm chasers. It remained over open country that was inaccessible by road, and no known damage occurred.
Tornado, Cherokee
- When
- November 4, 3:21 PM CST to 3:30 PM CST
- Where
- Cherokee County, 1.15 mi NNE of Barber to 0.62 mi SW of Wauhillau
- Rating
- EF1
- Path length
- 5.1 mi
- Path width
- 800 yd
- Continued into
- Adair, Ok (TSA)
- Property damage
- $80,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.785, -94.861
This is the first segment of a four-segment tornado. The tornado developed southwest of Tenkiller and moved northeast, crossing into Adair County north of Caney Creek and south of the E 813 Road. Numerous trees were snapped or uprooted in its path, and outbuildings were destroyed. Based on this damage, maximum estimated wind in this segment of the tornado was 100 to 110 mph.
Tornado, Adair
- When
- November 4, 3:30 PM CST to 4:02 PM CST
- Where
- Adair County, 3.62 mi NW of Bidding Spgs to 1.75 mi SE of Ballard
- Rating
- EF2
- Path length
- 22.1 mi
- Path width
- 1,200 yd
- Continued into
- Washington, Ar (TSA)
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.843, -94.807
This is the second segment of a four-segment tornado. The tornado moved into Adair County north of Caney Creek and south of the E 808 Road. Numerous trees were snapped or uprooted, outbuildings were damaged, homes were damaged, and utility poles were snapped between the county line and Christie. Extensive tree damage occurred northeast of Christie along Highway 62, and continued to near the S 4720 Road. A manufactured home was destroyed and outbuildings were damaged. The tornado widened to about 1200 yards for several miles as it approached the state line. Based on this damage, maximum estimated wind in this segment of the tornado was 110 to 120 mph. The tornado continued into Washington County, Arkansas.
Thunderstorm Wind, Adair
- When
- November 4, 3:55 PM CST
- Where
- Adair County, 2.95 mi NNW of Addielee
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.011, -94.645
The Oklahoma Mesonet station west-northwest of Westville measured 76 mph thunderstorm wind gusts, as a tornado passed to the east of the site.
Thunderstorm Wind, Adair
- When
- November 4, 4:06 PM CST
- Where
- Adair County, 0.63 mi N of Ballard
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 36.109, -94.572
Strong thunderstorm wind blew down power lines, snapped large tree limbs, damaged the roofs of buildings.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, November 4 to 8, 20244 deaths · $54 million · EF0 · 75 events
- Tornadoes and Flash Flooding in Missouri, November 4 to 5, 20243 deaths · $425,000 · EF0 · 18 events
- Tornadoes and Flash Flooding in Arkansas, November 4 to 5, 2024$1.1 million · EF2 · 11 events
- Flash Flooding and Hail in Texas, November 4 to 5, 20241 death · 2 in hail · 7 events
- High Wind and Strong Wind in California, November 4 to 7, 2024$140,000 · 69 kt wind · 17 events
- Flash Flood and Flooding in Missouri, November 4 to 7, 2024$100,000 · 4 events
- Flash Flood in Hawaii, November 4 to 5, 2024$100,000 · 1 event
- Tornado and Damaging Wind in Oklahoma, November 4, 2024EF1 · 2 events
- Tornado and Damaging Wind in Texas, November 4, 2024EF1 · 2 events
- Flash Flooding and Heavy Rain in Arkansas, November 4, 202415 events
- Heavy Snow and High Wind in Montana, November 4 to 6, 202462 kt wind · 10 events
- High Wind in Washington, November 4, 202456 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1219381, 1219382, 1219383, 1219384, 1219385, 1219386, 1219431, 1219387, 1219388, 1219389, 1219358, 1219430.